MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the ablation, 2 probes were 1 cm apart, but after procedure they noticed higher temperature on one of them around 165 degrees celsius.When they pulled out probe, they noticed skin burn/frost bite on the patient.No error codes for the devices were shown.Once pulled out, an engineer tested the probe with high temperature in water and it seemed to work fine.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/15/2023.B3: event year only reported: 2023.D4 batch #: unknown.Additional information was requested and the following was obtained: did the probe with the higher temperature have the charring at the tip or was it the other probe? i can¿t remember.Did it appear that both probes or only 1 probe caused/contributed to the patient's skin burn/frost bite? one.How was the patient's skin burn/frost bite treated? silvadene cream.Was the patient's post-ablation care altered in any way due to the skin burn/frost bite? no.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/19/2024.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Call home revealed 3 reflected power errors on the probe that was not returned.No errors/issues were seen in call home with the returned probe.Visual analysis of the returned sample determined that the device was returned with no apparent damage.Functional testing was conducted on the returned device and all features (test, tissu-loc, ablate) worked to specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A search of nonconformities (ncs) was performed for lot ml23088481.There were no observed nonconformities for this lot.Manufacture date: 8/1/2023.Expiration date: 4/30/2027.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/11/2024.Additional information was requested and the following was obtained: is a photo of the burn/frost bite available for him to review or would the physician be able to describe the burn/frost bite appearance? that won't be possible.As i recall, dr.Said it was fairly minor.He was not overly concerned.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key18340166
Report Number3008769756-2023-00041
Device Sequence Number15129196
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public853719006401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML23088481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer12/21/2023
01/17/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/11/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown